Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Bowel movement was soft and noticed blood. Taking vitamins, B complex. Passing smelly gas and taking medication. What to do?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5367 Questions
For a couple of weeks, when i go to the bathroom my movement is soft and has blood in it.
I am 61, 6'1" 200 lb. and in good health,
I have been taking vitamins every day for years from GNC. multi vitamin, B-complex, C, CO-Q10, fish oil.
The bleeding started after i went to GNC and told them i was passing a lot of smelly gas and they reccamented a product called Super 10 Probiotic complex it has in it - sodium 45 mg., fructoolgosaccharides (FDS) 100 mg., Inulin 100 mg., plus some other stuff. i took it for only three day when it started and i stop taking it
What should i do?
Posted Tue, 12 Nov 2013 in Digestion and Bowels
Answered by Dr. Grzegorz Stanko 47 minutes later
Brief Answer:
Colonoscopy should be done.

Detailed Answer:

Thank you for the query.

Blood in the stool can be caused by several things. If it is on the surface of the stool and is bright red, hemorrhoids are the reason. If the blood is mixed with the stool, large intestine issue or bacterial infection are most probable.
As you are over the age of 50, every blood in the stool (if on the surface of it) should be checked with possible colon cancer. You need to know that the risk of colon cancer significantly increases over the age of 50. That is why even without any symptoms, you should have colonoscopy every 10 years.

Here is what you should do:
- you should have CBC (blood work), stool test and rectal examination
- if the hemoglobin will be low, you should have colonoscopy right away
- otherwise, you should get scheduled for colonoscopy

Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor